Alert archive / Mississippi / River Flood Warnings in 2020
River Flood Warning 177, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Jul 3, 2020, 8:31 AM CDT for Neshoba County, Mississippi. It was in force for 8 days.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2020, 8:31 AM CDT (13:31 UTC)
- Expired
- Jul 11, 2020, 10:37 AM CDT
- In force
- 8 days
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Neshoba County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pearl River near Philadelphia/at Burnside (PLAM6). The gauge peaked at 13.95 ft at Jul 3, 2020, 11:00 PM CDT.
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02481880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Jul 3, 5:55 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 3, 5:55 AM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Jackson MS 555 AM CDT Fri Jul 3 2020 .UPDATE... Updated for 12Z aviation discussion && .AVIATION... 12Z TAF discussion: patchy areas of early morning fog and low stratus will mix out this morning with VFR conditions returning by late morning/afternoon. The primary concern for today will be the chance for numerous SHRA/TSRA, especially along/west of the GLH/JAN/HBG corridor this afternoon, where renewed activity is most likely today. Outside of convective precipitation...VFR conditions will prevail. /EC/ && .DISCUSSION... Today through tonight: Cylonic flow on the east side of the subtropical ridge continues to support an active weather pattern over the ArkLaMiss region. Continued very moist and unstable air with MLCAPE approaching 3000 J/kg will continue to support a considerable amount of convective precipitation today into this evening, although it is questionable concerning just how organized this activity will be given that mid level flow has relaxed some compared to the past couple of days. Storms should be diurnally driven with the potential for strong wind gusts, and locally heavy rainfall seems plausible given the 2+ inch precipitable water airmass and the possibility of training convection, especially if it becomes organized. Otherwise, will maintain the limited risk for dangerous heat stress with heat indices expected to top out near 105 once again today. /EC/ Saturday through Thursday night: Weak surface and mid level troughing will prevail across the area on Saturday and this combined abundant moisture (PWATS 1.8-2.0 inches), will promote afternoon and early evening showers and thunderstorms. Another muggy day is on tap with highs around 90 degrees and heat indices ranging from 100-105 degrees. Will continue the limited heat stress graphic through Saturday. The global models want to develop a weak mid level low over southern Mississippi and move it slowly northward across the state through Monday. This combined with PWATS around 2.0 inches will promote scattered to widespread convection on Sunday and Monday. Highs will be a touch cooler, but still will climb into the upper 80s to around 90. The low will move northeast of the area by Tuesday, but PWATS will continue to be 2.0 inches or more with more showers and thunderstorms likely. The models suggest some drier air building in on Wednesday and especially Thursday, with more isolated to scattered storms expected. Highs will continue to climb into the upper 80s to around 90 each day. /15/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 92 73 91 73 / 55 50 87 29 Meridian 92 73 91 72 / 58 58 71 26 Vicksburg 91 75 91 74 / 71 51 86 27 Hattiesburg 92 73 90 72 / 53 59 84 40 Natchez 90 72 89 72 / 73 56 88 38 Greenville 91 75 89 74 / 52 47 76 14 Greenwood 91 74 91 73 / 48 36 70 16 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Jul 3, 3:53 AM CDT, 4 hours 38 minutes before
Hazardous Weather Outlook...corrected National Weather Service Jackson MS 353 AM CDT Fri Jul 3 2020 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 040900- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 353 AM CDT Fri Jul 3 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight EXCESSIVE HEAT THREAT...Limited TIMING...Today Heat stress will be a concern again today. The combination of temperatures reaching the lower 90s and high relative humidity will result in heat indices near 105. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday Heat stress will continue to be a concern for Saturday with heat indices approaching 105. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. 21 && ...HAZARD LEGEND... *EXCESSIVE HEAT* Extreme...Maximum heat index greater than 110 degrees for 3 or more days in a row and/or air temperatures greater than 107 degrees. Significant...Maximum heat index greater than 110 degrees and/or air temperatures greater than 105 degrees. Elevated...Maximum heat index 105 to 110 degrees and/or air temperatures greater than 103 degrees. Limited...Maximum heat index near 105 degrees and/or air temperatures 100 to 103 degrees. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jul 3, 7:22 AM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
722 AM CDT Fri Jul 3 2020
LAZ009-015-016-023-025-MSZ047-031300-
Tensas LA-Madison LA-Richland LA-East Carroll LA-Franklin LA-
Warren MS-
722 AM CDT Fri Jul 3 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN EAST CARROLL...
NORTH CENTRAL TENSAS...MADISON...EAST CENTRAL RICHLAND...NORTHEASTERN
FRANKLIN PARISHES IN NORTHEASTERN LOUISIANA AND SOUTHWESTERN WARREN
COUNTIES UNTIL 800 AM CDT...
At 722 AM CDT, Meteorologists were tracking a strong thunderstorm
over Waverly, or 15 miles west of Tallulah, moving southeast at 45
mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Tendal around 730 AM CDT.
Tallulah around 745 AM CDT.
Afton around 750 AM CDT.
Other locations impacted by this storm include Mound and Richmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3258 9149 3258 9145 3261 9141 3240 9095
3213 9111 3240 9163
TIME...MOT...LOC 1222Z 298DEG 37KT 3245 9144
22The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:01 PM CDT | Special Weather Statement | JAN | Bolivar | 29 min |
| Jul 2, 8:19 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 41 min |
| Jul 3, 7:43 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 31 min |
| Jul 3, 9:59 AM CDT | Special Weather Statement | JAN | Franklin | 46 min |
| Jul 3, 3:40 PM CDT | Special Weather Statement | JAN | Smith | 35 min |
| Jul 3, 3:55 PM CDT | Special Weather Statement | JAN | Scott | 35 min |
| Jul 3, 4:10 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 50 min |
| Jul 3, 4:47 PM CDT | Special Weather Statement | JAN | Covington | 28 min |
| Jul 3, 7:22 AM CDT | Special Weather Statement | JAN | Madison | 38 min |
| Jul 3, 9:23 AM CDT | Special Weather Statement | JAN | Catahoula | 52 min |
Nearby
River Flood Warnings in Mississippi, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.